Log in
AF Association
15,758 members18,758 posts

I'VE BEEN ON SOTALOL 40MG X 2 FOR 3 DAYS JUST FEEL LIKE CRYING ALL THE TIME. IS THIS NORMAL?

Changed from bisoprolol to Sotalol but I feel so sad.

14 Replies
oldestnewest

I don’t know but NICE do not recommend Sotalol now - although some doctors are happy with it so feel free to discuss alternatives with your doctor and see what’s best for you

1 like
Reply

Yes, I read that on NICE ... But have been on Sotalol for 4 yrs and have not noticed anything at all! I'm seeing my cardiac man soon and will ask him about it.

1 like
Reply

I know several doctors still use it- I would investigate it if I were you

1 like
Reply

Thank you rosyG. I will. It'll be interesting to see what he thinks. My GP says he has been told to increase the dose if I have more irregularities than usual! I've refused ...

2 likes
Reply

I was started on Sotalol at the very beginning of my AF journey 6 years ago - it was awful I felt very very low screaming inside but Sotalol left me in a sort of stupor I hated it !

I’m on Bisoporol 1.25 daily now which suits me much better - although I’d rather not be on anything but hey ho. Cathy

4 likes
Reply

My GP described 1.25 as almost a homeopathic dose. Maybe to him but it gave me all the side effects :-)

Reply

We are all different and it is clear some can tolerate Sotalol.

Many years ago when l was first diagnosed Sotalol but I too felt dreadful and ultimately for my PAF I was prescribed Flecainide but still took a low dose of Bisoprolol.

Discuss how you feel with your doctor it is no good taking a medication that is going to make your quality of life worse.

Pete

1 like
Reply

I was on sotalol plus various other channel and beta blockers for 2 yrs. They all make your heart rate go way down, so it made me so sluggish. I can see how it could get you depressed. Tell your doc about the way you feel. If they don’t address it, change docs. This is serious.

2 likes
Reply

Thank you all for your replies. I'll keep you all posted x

Reply

I was changed from bisoprolol to Sotalol by EP last November, I take 80mg twice daily. I have not noticed the sad side effects but check it out with your Cardiologist. My gp admits she is no cardiologist and doesn't mess with my heart drugs especially as EP stopped all the gp prescribed drugs & changed me to others! Don't suffer in silence 😊

2 likes
Reply

I have been on Sotalol 2 x 80mg for a year now, but can say it has made my sadness any worse (lost my wife two years ago) but it certainly helped my AF episodes.

1 like
Reply

I have been on Sotalol 40mg twice daily for 5 months and haven’t noticed any sadness, however just the diagnosis itself is a difficult challenge. Maybe give it more time.

Reply

Yes. I am on sotalol and l cry all the time. Very sad. Depressed. Unhappy. Scared. But it does prevent AF apparently. The sadness is fleeting, then it returns. Feeling hurt very easily. I will give it more time because they ALL have side effects and if we know what is causing the sadness, we can try to stop it intellectually. I reside in America. Keep us apprised please.

Reply

I was weepy and depressed all the time when I was on sotolol. Now on bisoprolol. Not so bad but still cry at the drop of a hat.

Reply